MAUDE Adverse Event Report: PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER

PRECISION SPINE, INC. REFORM PEDICLE SCREW SYSTEM; SCREWDRIVER
Model Number HXX-39-0001
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6) 2022, to address a broken reform pedicle screw, attributed to non-fusion.The original implantation date was not provided.The existing construct was removed and upon attempted insertion of a of a reform 10.5 x 50mm polyaxial pedicle screw (39-pa-1050) in a newly prepared pedicle, the tip of the reform polyaxial driver (hxx-39-0001) broke off in the head of the screw.The screw was then removed and successfully replaced with another screw using a second driver in the set.Subsequently, while implanting another reform 10.5 x 50mm polyaxial pedicle screw (39-pa-1050) the screw was 85% seated when the head of the screw sheared off at the neck between the screw head and threaded shaft.The threaded shaft was left in the patient's bone and the pedicle was left un-fixated.The construct was successfully completed with no harm to the patient.There was a delay of one hour because of the reported malfunctions.
 
Additional Manufacturer Narrative
Patient information - unknown.Lot number - unknown.Initial reporter occupation - other; sales representative.Device manufacture date - unknown.Device evaluation - although information received indicates that the product is available for evaluation, it has not been received so product evaluation is not possible at this time.Without lot identification, manufacturing history review and lot specific complaint history review were not possible.Two-year complaint history review did not reveal a trend for reports of this nature for this part number.Without the ability to examine the product, no conclusions can be drawn as to the cause of the reported breakage.Should the product be received, a follow-up medwatch report will be submitted.This report is number 2 of 3 mdrs filed for the same event (reference 3005739886-2022-00011 / 00013).
 
Additional Manufacturer Narrative
This report is for the t20 polyaxial driver reform pedicle screw system that the tip broke off while implanting a screw.Product was received on 4/28/2022 providing corrected information.The following information has been corrected: b1 adverse event or product problem, b5 description of event or problem, d4 part number, lot number & unique device identifier, d10 device availability & h3 device evaluated by manufacturer.Upon completion of device evaluation, a follow-up report will be submitted to provide investigation results.This report is number 2 of 3 mdrs filed for the same event (reference 3005739886-2022-00011-1 / 00013-1).
 
Event or Problem Description
It was reported that the patient underwent a revision procedure on (b)(6) 2022 to address a broken reform pedicle screw, attributed to non-fusion.The original implantation date was not provided.The existing construct was removed and upon attempted insertion of a of a reform ø10.5mm x 45mm polyaxial screw assembly (39-tp-1045) in a newly prepared pedicle, the tip of the t20 polyaxial driver reform pedicle screw system (39-sp-0730) broke off in the head of the screw.The screw was then removed and successfully replaced with another screw usinig a second driver in the set.Subsequently, while implanting another ø10.5mm x 45mm polyaxial screw assembly (39-tp-1045) the screw was 85% seated when the head of the screw sheared off at the neck between the screw head and threaded shaft.The threaded shaft was left in the patient's bone and the pedicle was left un-fixated.The construct was successfully completed with no harm to the patient.There was a delay of one hour because of the reported malfunctions.
 
Additional Manufacturer Narrative
H3 device evaluation - the broken driver was examined by eye and with the aid of a 5x loop.The driver fracture is normal to its longitudinal axis.The failure mode appears to be in agreement with a ductile torsional overload.Review of device history records found ten (10) pieces of this lot released for distribution on 8/22/2018 with no deviation or anomalies.Complaint history review did not reveal a trend for reports of this nature for this part number.No corrective actions are recommended at this time.This report is number 2 of 3 mdrs filed for the same event (reference 3005739886-2022-00011-1 / 00013-2).
 
Event or Problem Description

Brand Name
REFORM PEDICLE SCREW SYSTEM
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer (Section G)
PRECISION SPINE, INC.
2050 executive dr
pearl MS 39208
Manufacturer Contact
mike dawson
2050 executive dr
pearl, MS 39208
6014204244
MDR Report Key14138140
Report Number3005739886-2022-00012
Device Sequence Number4728251
Product Code HXX
UDI-Device Identifier00815362022016
UDI-Public00815362022016
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHXX-39-0001
Device Catalogue Number39-SP-0730
Device Lot Number18817PS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/24/2022
Supplement Date Received by Manufacturer03/24/2022
03/24/2022
Initial Report FDA Received Date04/18/2022
Supplement Report FDA Received Date05/11/2022
05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown